Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2011, 11:03 PM EDT for 8 counties in Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 11:03 PM EDT (03:03 UTC)
- Expired
- May 24, 2011, 11:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 44 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
888
WUUS51 KAKQ 250303
SVRAKQ
VAC073-093-095-181-199-650-700-735-250330-
/O.NEW.KAKQ.SV.W.0090.110525T0303Z-110525T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1103 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLOUCESTER COUNTY IN EASTERN VIRGINIA...
NORTH CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
NORTHEASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
SOUTHERN YORK COUNTY IN SOUTHEAST VIRGINIA...
NORTHERN CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
CITY OF POQUOSON IN SOUTHEAST VIRGINIA...
* UNTIL 1130 PM EDT
* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JAMESTOWN TO FORT EUSTIS TO MOGARTS BEACH...AND MOVING EAST AT
45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YORKTOWN NAVAL WEAPONS STATION...WICOMICO...GRAFTON AND YORKTOWN
AROUND 1110 PM EDT.
GLOUCESTER POINT...ACHILLES...POQUOSON AND MESSICK AROUND 1115 PM
EDT.
HAMPTON...GRAND VIEW AND FOX HILL AROUND 1120 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HORNSBYVILLE...HARRIS GROVE...DARE...LANGLEY VIEW...PLUM TREE ISLAND
REFUGE AND HALLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3705 7627 3702 7646 3714 7665 3706 7666
3701 7657 3699 7671 3721 7685 3716 7674
3721 7669 3714 7664 3714 7663 3715 7662
3722 7665 3723 7675 3725 7652 3731 7640
3724 7649 3723 7637 3717 7639 3718 7633
TIME...MOT...LOC 0303Z 257DEG 46KT 3722 7664 3717 7655
3708 7655
WIND...HAIL 60MPH <.75IN
$$
ZIMMERMAN2 follow-up statements
195
WWUS51 KAKQ 250311
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1111 PM EDT TUE MAY 24 2011
VAC093-181-250321-
/O.CAN.KAKQ.SV.W.0090.000000T0000Z-110525T0330Z/
ISLE OF WIGHT VA-SURRY VA-
1111 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY AND NORTH
CENTRAL ISLE OF WIGHT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3705 7627 3702 7646 3713 7663 3714 7663
3715 7662 3722 7665 3725 7652 3731 7640
3724 7649 3723 7637 3717 7639 3718 7633
TIME...MOT...LOC 0311Z 257DEG 46KT 3724 7651 3719 7642
3710 7642
$$
VAC073-095-199-650-700-735-250330-
/O.CON.KAKQ.SV.W.0090.000000T0000Z-110525T0330Z/
CITY OF HAMPTON VA-CITY OF POQUOSON VA-CITY OF NEWPORT NEWS VA-
JAMES CITY VA-GLOUCESTER VA-YORK VA-
1111 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YORK...SOUTHEASTERN GLOUCESTER...EXTREME SOUTHEASTERN JAMES CITY...
CITY OF NEWPORT NEWS...CITY OF POQUOSON AND NORTHERN CITY OF HAMPTON
COUNTIES UNTIL 1130 PM EDT...
AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LACKEY TO GRAFTON TO NEWPORT NEWS...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HAMPTON AND FOX HILL AROUND 1120 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HALLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3705 7627 3702 7646 3713 7663 3714 7663
3715 7662 3722 7665 3725 7652 3731 7640
3724 7649 3723 7637 3717 7639 3718 7633
TIME...MOT...LOC 0311Z 257DEG 46KT 3724 7651 3719 7642
3710 7642
WIND...HAIL 60MPH <.75IN
$$
ZIMMERMAN244
WWUS51 KAKQ 250328
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1128 PM EDT TUE MAY 24 2011
VAC073-095-199-650-700-735-250335-
/O.EXP.KAKQ.SV.W.0090.000000T0000Z-110525T0330Z/
CITY OF HAMPTON VA-CITY OF POQUOSON VA-CITY OF NEWPORT NEWS VA-
JAMES CITY VA-GLOUCESTER VA-YORK VA-
1128 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK...
SOUTHEASTERN GLOUCESTER...EXTREME SOUTHEASTERN JAMES CITY...CITY OF
NEWPORT NEWS...CITY OF POQUOSON AND NORTHERN CITY OF HAMPTON COUNTIES
WILL EXPIRE AT 1130 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3705 7627 3702 7646 3713 7663 3714 7663
3715 7662 3722 7665 3725 7652 3731 7640
3724 7649 3723 7637 3717 7639 3718 7633
TIME...MOT...LOC 0325Z 257DEG 46KT 3728 7629 3723 7620
3714 7620
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:35 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 24, 7:35 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT TUE MAY 24 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THROUGH
MOST OF THE WEEK. A COLD FRONT WILL BRUSH THE NORTHERN MID ATLANTIC
REGION TONIGHT. THIS FRONT WILL LIFT BACK TO THE NORTH AS A WARM
FRONT LATER WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NEXT SHORTWAVE IS ENTERING WESTERN VA/NC AND IS TOUCHING OFF A
LINE OF CONVECTION THIS EVENING. WILL CONTINUE TO MONITOR THIS
CONVECTION THROUGH THE EVENING HOURS AS IT IS LIKELY TO MOVE INTO
OUR WESTERN COUNTIES BETWEEN 9 PM AND MIDNIGHT AS SHORTWAVE
CONTINUES TO MOVE EAST. ANOTHER WATCH MAY BE POSSIBLE LATE THIS
EVENING. AFTER MIDNIGHT...ANY SHWR/TSTRM ACTIVITY WILL HEAD EAST
INTO SE VA AND NE NC. HAVE ADJUSTED POPS ACCORDINGLY. LOWS WILL
DROP INTO THE 60S TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WK SFC BNDRY TO SLIP INTO CNTRL/SRN AREAS OF FA LT TNGT/ERY WED
MRNG. NNE OF THAT BNDRY...WNDS BCM ONSHR...KPG MOST AREAS CLS TO
THE CST COOLER THAN THAT (WELL) INLAND ON WED. RDG UNDER WK RDG
ALOFT ON WED...BUT WOULD NOT RULE OUT ISLTD CNVTV DVLPMNT INVOF
BNDRY LCTD JUST INLAND OF THE CST IN THE AFTN. LLVL FLO BCMS DP
LYRD FM THE SSW BY THU...LEADING TO HOT WX W/ LMTD POPS. STRNG LO
PRES TRACKS FM THE MID MS VLY TO THE ERN LAKES BY LT FRI...PUSHING
A WKNG CDFNT TWD THE FA. POPS TO BE HELD AT GENLY < 30% ON FRI
(AFTN)...AND ANOTHER HOT DAY XPCTD.
HI TEMPS WED FM THE U70S/L80S NR THE CST...TO ARND 90F (WELL)
INLAND. HI TEMPS THU/FRI FM THE 80S TO L90S (THOUGH M90S PSBL
ALG/W OF I95 CORRIDOR). MOST LO TEMPS FM 65 TO 70F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SUMMER CONDITIONS THROUGH HOLIDAY WEEKEND AS SUB TROPICAL RIDGE OFF
THE COAST STRENGTHENS. WENT WITH THE DRYER EURO SOLN AS IT ACTUALLY
STALLS APPRCHG FRONTAL BOUNDARY THEN PUSHES IT W THIS WEEKEND. ONLY
POPS IN FCST WILL BE FRI EVE / SAT AFTRN/EVE (MAINLY W OF I95) DUE
TO ANY CONVECTION THAT DVLPS ALONG LEE TROF. OTW...PT TO M SUNNY
DAYS WITH M CLR TO PT CLDY NITES. HIGHS SAT 85-90. U80S-L90S (PSBLY
M90S BY TUE) SUN/MON/TUE. LOWS 65-70.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS AHEAD OF A QUICK MOVING MCS. THIS WILL CROSS THE
AREA MAINLY FROM RIC SOUTH THIS AFTERNOON. WITH THE QUICK MOTION
WILL ONLY HAVE MVFR TO IFR CONDITIONS FOR UNDER AN HOUR AT ANY
AIRPORT. AFTER STORMS PASS WILL HAVE BKN CLOUDS WITH VFR
CONDITIONS. COULD GET SOME MVFR IN FOR LATE TONIGHT AT INLAND
AIRPORTS. SHOULD HAVE VFR CONDITIONS FOR WED.
OUTLOOK...SW FLOW PERSISTS THROUGH MUCH OF THE TAF PERIOD
WITH MAINLY VFR CONDITIONS UNTIL A FRONT APPROACHES TOWARD THE WEEKEND.
PATCHY FOG OR STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING
HOURS.
&&
.MARINE...
NO SCA FLAGS IN SHORT TERM. GUSTY WNDS LATER TDY CONVECTIVELY
DRIVEN AND HANDLED WITH STATEMENTS / WARNINGS. OTW...WNDS (AOB
15KT) SHFT BEHIND CONVECTIVE COMPLEX THIS EVE TO A N-NW DRCTN THEN
BECOME N-NE BY WED AM AS OUTFLOW FRNTL BNDRY SETTLES S OF FA. THIS
BNDRY WASHES OUT WED WITH FLOW BCMG S-SE AS HIGH PRS RE-
ESTABLISHES ITSELF OVR THE RGN. SEAS 2-4 FT THRU THE WEEKEND.
&&
.CLIMATE...
THE RECORD HIGH OF 92 DEGREES WAS TIED AT NORFOLK TUESDAY. THE
PREVIOUS RECORD WAS FROM 1964.
RECORD HI TEMPS WED THROUGH FRI...
5/25 5/26 5/27
RIC 93/2004 94/1991 97/1941
ORF 95/1880 98/1880 98/1880
SBY 92/1995 92/1991 97/1941
ECG 95/1933 95/1953 97/1941
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/AJZ
NEAR TERM...ALB/JDM
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...JAB
MARINE...MPR
CLIMATE...AKQHazardous weather outlook, May 24, 5:24 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT TUE MAY 24 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-252130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 24, 10:24 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1024 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 N EDGERTON 36.81N 77.77W
05/24/2011 BRUNSWICK VA LAW ENFORCEMENT
NUMEROUS TREES DOWN BLOCKING INTERSECTION
&&
LALEXANDSpecial weather statement, May 24, 10:33 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1033 PM EDT TUE MAY 24 2011
NCZ012>016-VAZ092-093-095>097-250315-
CAMDEN NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-ISLE OF WIGHT
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-SOUTHAMPTON
VA-SUFFOLK VA-
1033 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WALTERS TO 14 MILES SOUTHWEST OF
FRANKLIN...OR FROM ZUNI TO COMO...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
WYANOKE AROUND 1040 PM EDT...
INDIKA AROUND 1045 PM EDT...
REYNOLDSON AROUND 1050 PM EDT...
CHUCKATUCK AROUND 1055 PM EDT...
DRIVER AROUND 1100 PM EDT...
WESTERN BRANCH AROUND 1105 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3651 7714 3687 7699 3686 7654 3687 7654
3686 7652 3687 7639 3686 7637 3687 7637
3685 7634 3687 7629 3685 7625 3649 7643
JMLocal storm report, May 24, 10:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 SW JOYNER 36.75N 77.28W
05/24/2011 SOUTHAMPTON VA LAW ENFORCEMENT
TREE DOWN ON POWER LINE
&&
LALEXANDLocal storm report, May 24, 10:37 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 SW JOYNER 36.75N 77.28W
05/24/2011 SOUTHAMPTON VA LAW ENFORCEMENT
TREE DOWN ON POWER LINE
&&
LALEXANDLocal storm report, May 24, 10:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1054 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG 4 NNE PURDY 36.88N 77.56W
05/24/2011 SUSSEX VA LAW ENFORCEMENT
TREE DOWN ACROSS ROAD
&&
LALEXANDSpecial weather statement, May 24, 10:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EDT TUE MAY 24 2011
NCZ012>016-030>032-VAZ092-096-097-250400-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD
NC-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK
VA-
1055 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN NORTH CAROLINA...
AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ORIENTED FROM NEAR GATES TO 25 MILES
SOUTHWEST OF WINDSOR...OR FROM GATES TO 13 MILES SOUTHWEST OF
WILLIAMSTON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR TRAP AROUND 1100 PM EDT...
WINDSOR AROUND 1105 PM EDT...
CORAPEAKE AROUND 1110 PM EDT...
WOODARD AROUND 1115 PM EDT...
TYNER AROUND 1120 PM EDT...
VALHALLA AROUND 1125 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3581 7689 3590 7693 3586 7704 3594 7705
3593 7719 3601 7723 3656 7711 3656 7632
3611 7624 3613 7639 3609 7630 3600 7659
3605 7670 3628 7668 3630 7672 3615 7676
3599 7669 3586 7676 3588 7684
MMONTEThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:06 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 54 min |
| May 24, 8:24 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 66 min |
| May 24, 8:45 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 30 min |
| May 24, 9:14 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Petersburg | 31 min |
| May 24, 9:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Southampton and 2 more | 42 min |
| May 24, 9:48 PM EDT | Special Weather Statement | AKQ | Surry | 27 min |
| May 24, 9:57 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 37 min |
| May 24, 10:33 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Portsmouth, City of Suffolk | 42 min |
| May 24, 11:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 24, 11:17 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.